Pennsylvania, 2025High Wind in Pennsylvania, December 29, 2025
December 29, 2025 · NWS PHI · 2 events in 2 counties and zones
A powerful cold front brought strong winds to eastern Pennsylvania on the afternoon and evening of December 29, 2025.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful cold front brought strong winds to eastern Pennsylvania on the afternoon and evening of December 29, 2025.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 29, 12:47 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 29, 12:47 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1247 PM EST Mon Dec 29 2025
.SYNOPSIS...
Low pressure passes north of the area today and drags a cold
front through the region later this afternoon. An upper trough
lies over the Northeast as high pressure builds into the Central
United States. Several week upper level disturbances will pass
through the region later this week, then low pressure may
approach the Mid-Atlantic this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Strong shortwave energy embedded within cyclonic flow aloft
will pass through the region through this afternoon as the
upper-low continues eastward into southern portions of Quebec.
Tonight, winds aloft will veer to more of a westerly direction
as the upper-low passes due north of the area. At the surface, a
cold front trailing an occluding surface low will pass through
the region from west to east this afternoon, clearing the coast
by early evening. Surface pressure will begin to rise slowly
tonight as the occluded low meanders over Quebec.
After the showers depart and the cold front comes through, some
cloud clearing is expected, but temperatures will rapidly drop
into the 30s. In addition, strong west winds will develop, with
gusts 40-50 mph possible over the entire area. A Wind Advisory
will be in effect starting at 10 AM.
Gusty winds will continue through the night tonight with with
Wind Advisory remaining in effect. There will be scattered
clouds around, but with the strong cold air advection regime in
place, expect low temperatures ranging from the upper teens
across the higher elevations of eastern PA and northern NJ to
the mid 20s elsewhere.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A tight pressure gradient remains over the Northeast between
deepening low pressure near the Gulf of Maine and Canadian
Maritimes and high pressure over the Southern Plains and Gulf
Coast states. West to northwest winds will range from 20 to 30
mph with 40 to 50 mph gusts through midday or so, then winds
diminish in the afternoon. A Wind Advisory remains in effect for
the whole area through 1 pm Tuesday, though it may have to be
extended by a few hours for the southern Poconos. A cold day on
tap with highs mainly in the low to mid 30s. Minimum wind chill
values Tuesday morning will be in the single digits in the
southern Poconos and otherwise in the teens and low 20s.
Low pressure departs Tuesday night and winds diminish, but
still remain somewhat elevated at 10 to 15 mph with gusts up to
20 mph. Skies will be cloudy as shortwave energy passes through
the region, so that will keep optimal radiational cooling
conditions from developing. Still cold with lows in the low to
mid 20s for most of the area, except in the teens for the
southern Poconos.
An upper trough remains over the Northeast through the mid-week
period and several strong shortwaves will dive into the base of
the trough. This will bring some snow to the southern Poconos,
Lehigh Valley, and far northwest New Jersey Wednesday afternoon,
then another shot of snow down to the I-95 corridor Wednesday
night as a stronger shortwave passes through the region. QPF
will be minimal, and as a result, minimal snowfall can be
expected with an inch or so in the southern Poconos and less
than an inch down through the Fall Line.
Highs on Wednesday will be in the mid and upper 30s and lows
Wednesday night will be in the teens and low 20s as some colder
air filters into the region behind that shortwave.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Below normal temperatures will be the rule through the end of
the week and next weekend, and precipitation chances will be
minimal, at best. Some lingering snow is possible on Thursday,
but PoPs will be capped at slight chance. Dry through Friday.
Low pressure develops over the Gulf Coast states and looks to
take a run at the Mid-Atlantic area next weekend, but it
remains to be seen how strong high pressure will be north of the
area and if it can keep the low well south of the area. For
now, mostly slight chance PoPs with low chance PoPs for southern
Delmarva.
Highs through the week will mostly be in the 30s and lows will
mostly be in the teens and 20s.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of Today (through 23Z)...Lingering low clouds will scatter
out and lift to VFR by 20-22Z at all terminals as cold front
passes through the region. Showers remain possible at MIV/ACY.
Southwest winds will gradually turn more westerly through the
afternoon with sustained winds increasing to 15-25 kt with gusts
up to 35-40 kt. Moderate confidence.
Tonight...VFR. Clear skies early with SCT/BKN clouds developing
overnight. West winds around 15 kt with gusts up to 30-35 kt
possible. High confidence.
Tuesday...VFR expected. SCT/BKN ceilings likely for much of the
day. West-northwest winds around 15-20 kt sustained, with gusts
up to 35 kt possible, diminishing later in the day. High
confidence.
Outlook...
Tuesday night...VFR. W-NW diminishing to 10 to 15 kt with gusts
up to 20 kt.
Wednesday through Wednesday night...VFR during the day, then
sub-VFR in SN possible at night, mostly at KRDG/KABE/KTTN.
Thursday through Thursday night...VFR. Some SN possible at
KRDG/KABE/KTTN during the day.
Friday...VFR.
&&
.MARINE...
A Gale Warning is in effect until 6 PM Tuesday for all NJ and DE
Atlantic Coastal waters as well as the Delaware Bay.
South- southwest wind 15-20 kt with frequent gusts to 25 kt,
with seas 4-7 feet this morning. This afternoon, wind will
become west at 25-35 kt with gusts upwards of 40 kt. Seas
increase to 5-9 feet this afternoon into tonight before
beginning to decrease during the pre-dawn hours Tuesday.
Outlook...
Tuesday through Tuesday night...Gale Warnings are in effect for
Tuesday for W-NW winds gusting 35 to 45 kt. Winds diminish
Tuesday night, and a SCA will be needed for winds gusting 25 to
30 kt.
Wednesday through Wednesday night...An SCA may be needed for
winds gusting to 25 kt.
Thursday through Friday...Sub-SCA conditions.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 1 PM EST Tuesday for PAZ054-055-060>062-
070-071-101>106.
NJ...Wind Advisory until 1 PM EST Tuesday for NJZ001-007>010-
012>027.
DE...Wind Advisory until 1 PM EST Tuesday for DEZ001>004.
MD...Wind Advisory until 1 PM EST Tuesday for MDZ012-015-019-020.
MARINE...Gale Warning until 6 PM EST Tuesday for ANZ430-431-450>455.
&&
SYNOPSIS...MPS
NEAR TERM...Cooper/DeSilva
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...Cooper/DeSilva/MPS
MARINE...Cooper/MPSHazardous weather outlook, Dec 29, 3:44 AM EST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
344 AM EST Mon Dec 29 2025
MDZ012-015-019-020-301100-
Kent MD-Queen Annes-Talbot-Caroline-
344 AM EST Mon Dec 29 2025
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST TUESDAY...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MPS
High Wind, Monroe
- When
- December 29, 1:58 PM EST
- Where
- Monroe forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
The ASOS at Pocono Mountains Regional Airport reported a gust of 61 mph.
High Wind, Delaware
- When
- December 29, 8:09 PM EST
- Where
- Delaware forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.917, -75.399 (the zone’s center; the record gives no point)
The ASOS at Philadelphia International Airport reported a gust of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in West Virginia, December 29 to 30, 2025$54,000 · 50 kt wind · 40 events
- Lake-Effect Snow and Strong Wind in New York, December 29 to 31, 202536 events
- Winter Storm and High Wind in New York, December 29 to 31, 202569 kt wind · 19 events
- Winter Storm and Winter Weather in Maine, December 29 to 30, 202513 events
- Winter Storm in Michigan, December 29, 202511 events
- Astronomical Low Tide in Louisiana, December 29 to 31, 202511 events
- Strong Wind in Ohio, December 29, 2025$9,000 · 9 events
- Winter Storm and Winter Weather in New Mexico, December 29, 20257 events
- High Wind in Virginia, December 29 to 30, 2025$4,000 · 57 kt wind · 7 events
- High Wind in Pennsylvania, December 29 to 30, 202557 kt wind · 6 events
- Winter Storm and Winter Weather in Michigan, December 29 to 30, 20255 events
- Winter Storm and Winter Weather in Indiana, December 29 to 30, 20255 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301935, 1301936.